[Skip to Content]
[Skip to Content Landing]
Other Articles
September 25, 1937


JAMA. 1937;109(13):1038-1039. doi:10.1001/jama.1937.92780390004013d

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.


The case I am reporting here seems to be an anaphylaxis-like reaction of a patient to the new drug sulfanilamide. Because of the miraculous benefits reported by the use of this new discovery in streptococcic and gonococcic infections, physicians are using it in these and other types of infections, and no doubt any complication, untoward reaction or unusual effect produced by this drug is of interest to the medical profession.


History.  —A man, aged 22, presented himself at my office with an acute urethral discharge, which was accompanied by burning on urination and frequency. The discharge was of two days' duration, and there was a history of exposure to gonorrhea six days previously. The patient stated that he had not had any previous trouble of this sort. The past history was essentially negative. He had always enjoyed good health; he was not subject to colds, and the

First Page Preview View Large
First page PDF preview
First page PDF preview